MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS
Model Number 478093-03
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The fenestrated bipolar forceps instrument has not been received for failure analysis evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted hysterectomy surgical procedure, the tip of the fenestrated bipolar forceps instrument detached; the surgery was immediately continued after replacing it with a backup instrument.A fragment fell into the patient and was retrieved during the same procedure; the detached tip was removed immediately, all visually identifiable fragments were removed (1 fragment), and the patient showed no abnormalities.The procedure was delayed for approximately 5 minutes for instrument replacement and fragment removal.There was no bleeding and no patient abnormalities.The fragment removal was completed and enclosed.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument used during the surgical procedure was inspected before use, with no damage or abnormalities observed at that time.During the surgery, a device fragment unexpectedly fell inside the patient; however, there was no evidence of instrument collision or accessory tip impact that could have caused the issue.The precise surgical task ongoing when the fragment fell, as well as the surgeon's opinion about the cause of the breakage and the duration of instrument use prior to the incident, were not specified in the available information.The instrument did not collide with other instruments or hard materials.The fragment(s) were retrieved during the same surgery, confirmed by visual inspection, and no additional surgical intervention was needed.The operation was successfully completed robotically, without any additional injury to the patient, and the patient has not required further hospital visits for related complications.The instrument and associated accessories are available for return to isi for evaluation, though photographic images or procedural videos were not available for review.

Brand Name
SINGLE-SITE
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25172302
Report Number2955842-2026-24869
Device Sequence Number18687658
Product Code NAY
UDI-Device Identifier00886874113738
UDI-Public(01)00886874113738(17)270228(10)K10250213
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number478093-03
Device Catalogue Number478093
Device Lot NumberK10250213 0037
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown